Jump to content

Search the Community

Showing results for tags 'relationship anxiety'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. Hi SA, Good to be here. I've been reading some of the stories on here with interest. Kinda makes my problems seem pretty small in comparison to others! I'm more and more horrified by what I'm discovering about discontinuation syndrome. As a postgraduate scientist, I've read a few of the papers associated with SSRI withdrawal and I can't believe how little real information is out there for patients and doctors. I think I've been depressed since I was a teenager, but I was essentially snubbed by psychiatrists at the time (apparently, cutting yourself counts as ‘teenage angst’ in the UK) and didn't get into the mental healthcare system until I was around 25 when I started having really severe panic attacks and anxiety. I'd taken a minor in psychology as an undergrad and, armed with quite a lot of information, was determined not to use drugs unless I felt I really needed to. The anxiety ebbed and flowed, but I generally did OK. After moving to the US for grad school (and embarking on a very long distance relationship), I had a nervous breakdown due to burn out and relationship anxiety at the end of 2013. I moved back home and spiraled further, and eventually my friend took me to the doctor and I decided to try medication, with a lot of skepticism. I tried propranolol (a beta blocker) for about a month or so, which just made me feel ill and didn't really help as a chronic medication. Then I I tried Mirtazipine, which left me with a completely blunted affect, incapable of feeling anything at all and making me too tired to function anyway. I quickly got off that and went on Citalopram, which I tapered up on, through some really horrible side effects (talk about red flags!). I remember the first day when the Citalopram really kicked in because I was hypomanic for about a week. It was like being on MDMA, a drug I had used heavily for about 8 years before. I also lost my sex drive entirely, got restless leg syndrome and started putting on weight. I went back to grad school in 2015 and after an initial period of motivation, and a short period of hypomania (2ish months), I gradually ended up back in a pit of despair and anxiety. I managed to stave off doctors’ attempts to put up my dosage and remained on 20mg until May last year (2016) when I decided to try and taper off as I didn’t feel like the medication was really helping with my symptoms and I’ve been sick of the sexual side effects since I started. I managed to get from 20mg down to 10mg before the withdrawal symptoms got too bad. I now realise that I tapered too rapidly . Either way, I stayed on 10mg deciding grad school wasn’t the time or place to be tapering. Just after that, I decided to Master out of my PhD program and enjoyed a 3-4 month period of hypomania where I felt completely amazing, extremely creative, was eating books and information and felt on top of the world…I even saw a slight return of my sex drive. This came crashing down again in October following another really sudden bout of relationship anxiety. Now I’m done with university, and have been unemployed for a bit, I wanted to get off the meds ASAP so that I could get on with my life. Rookie error! I tapered from 10mg to 5mg in about a month around the end of February with no real issue, but now I’m a complete mess again. I’ve struggled to get beyond 5mg, with bouts of extreme depression, mood swings and suicidal ideation. I’m currently taking 5mg/2.5mg every other day but I’m right on the verge of going back to 5mg for a second time because I’m suffering bad. I’ve been sick as a dog for 2 weeks, I think I do have genuine sinusitis and a terrible head cold, but perhaps the symptoms have been amplified due to the medication? Hard to say really. This past week I’ve had terrible depression, suicidal thoughts, crying spells and violent mood swings. I really feel like everything is crushingly pointless, that I am worthless and hopeless. I feel like my life is falling apart and that I’m going to destroy the remaining good parts because I can’t be around people most of the time, including my long-suffering partner. I feel like a complete burden on everyone. Apologies for the pity party, but this is where I am right now. I hope that this post might help someone else coming off this medication. I’m really stunned at how difficult it has been to get off it and do wonder a lot whether my continuing problems have been due to the medication rather than a continuing mental health problems.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy